MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The exeter stem was implanted in 2018.X-ray demonstrates a broken exeter stem, while still implanted.The patients hip had te be revised on friday (b)(6) 2023.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The exeter stem was (b)(6) 2018.X-ray demonstrates a broken exeter stem, while still implanted.The patients hip had te be revised on friday (b)(6) 2023.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed through evaluation of the returned device.Method & results: product evaluation and results: visual inspection: the device was returned in a fractured condition.The fracture location was through the stem neck.There was significant abrasion present on the surface surrounding the fracture area.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.This abrasion is indicative of cyclic stress-strain ultimately leading to fatigue fracture of the stem.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to stem fracture.The device was returned in a fractured condition.The fracture location was through the stem neck.There was significant abrasion present on the surface surrounding the fracture area.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.This abrasion is indicative of cyclic stress-strain ultimately leading to fatigue fracture of the stem.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17972179
Report Number0002249697-2023-01227
Device Sequence Number17401788
Product Code LPH
UDI-Device Identifier04546540153296
UDI-Public04546540153296
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number0580-1-440
Device Lot NumberG7341861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer02/03/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale